Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 97, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2013, 3:25 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 23, 2013, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 112 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:35 PM EDT | TSTM WND DMG | Torrington, CT | SEVERAL TREES DOWN IN TORRINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS51 KALY 231925
SVRALY
CTC005-232015-
/O.NEW.KALY.SV.W.0097.130723T1925Z-130723T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF TORRINGTON...
* UNTIL 415 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TORRINGTON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TORRINGTON BY 330 PM EDT...
6 MILES SOUTH OF WINSTED BY 335 PM EDT...
NEW HARTFORD BY 345 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4174 7332 4203 7326 4201 7301 4197 7302
4197 7288 4191 7290 4189 7294 4186 7295
4184 7293 4182 7294 4180 7296 4179 7301
4169 7299
TIME...MOT...LOC 1925Z 282DEG 22KT 4186 7316
$$2 follow-up statements
835
WWUS51 KALY 231951
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT TUE JUL 23 2013
CTC005-232015-
/O.CON.KALY.SV.W.0097.000000T0000Z-130723T2015Z/
LITCHFIELD CT-
351 PM EDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL LITCHFIELD COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TOWN HILL...OR 7 MILES EAST OF TORRINGTON...MOVING EAST
AT 25 MPH.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4179 7314 4197 7310 4196 7305 4197 7302
4197 7288 4191 7290 4189 7294 4186 7295
4184 7293 4182 7294 4180 7296 4179 7301
4176 7300
TIME...MOT...LOC 1951Z 282DEG 22KT 4184 7295
$$459
WWUS51 KALY 232002
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT TUE JUL 23 2013
CTC005-232012-
/O.CAN.KALY.SV.W.0097.000000T0000Z-130723T2015Z/
LITCHFIELD CT-
402 PM EDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LITCHFIELD COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4179 7314 4197 7310 4196 7305 4197 7302
4197 7288 4191 7290 4189 7294 4186 7295
4184 7293 4182 7294 4180 7296 4179 7301
4176 7300
TIME...MOT...LOC 2002Z 282DEG 22KT 4182 7286
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:49 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 23, 1:49 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT TUE JUL 23 2013
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD TODAY AND A COLD
FRONT WILL APPROACH FROM THE GREAT LAKES REGION. SCATTERED SHOWERS
AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WILL
OCCUR...ESPECIALLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT.
THE COLD FRONT WILL PASS ACROSS THE REGION LATE TONIGHT INTO EARLY
WEDNESDAY. COOLER...AND MUCH LESS HUMID CONDITIONS...ALONG WITH
DRY WEATHER WILL FOLLOW IN THE WAKE OF THE FRONT FOR WEDNESDAY
AFTERNOON THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE
FOLLOWING COUNTIES: COLUMBIA...DUTCHESS...GREENE...ULSTER...LITCHFIELD...
BERKSHIRE...BENNINGTON AND WINDHAM. THE WATCH HAS BEEN DROPPED
FOR THE CAPITAL DISTRICT AND THE LAKE GEORGE SARATOGA REGION.
THE WARM FRONT CONTINUES TO MOVE NORTHWARD AND THE WAVE OF LOW
PRESSURE OFF TO THE NORTHEAST. THIS PLACES THE AREA IN THE WARM
SECTOR OF THE APPROACHING LOW PRESSURE SYSTEM. CONVECTION IS
FIRING UP MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT IN
THE MORE UNSTABLE AND MOIST AIR WHERE SURFACE BASED CAPES ARE
1000-2000 J/KG BASED ON THE SPC MESOSCALE ANALYSIS. HAVE KEPT THE
FLASH FLOOD WATCH FOR AREAS THAT ARE MOST LIKELY TO HAVE
CONVECTION PLUS PWATS ARE STILL VERY HIGH AROUND 2 INCHES ACROSS
THIS AREA AND STORM MOVEMENT IS EASTERLY SO TRAINING OF STORMS COULD
BE A PROBLEM.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TONIGHT...INITIALLY THERE SHOULD BE A LULL IN THE AREAL COVERAGE
OF SHOWERS. HOWEVER...AS A RATHER STRONG COLD FRONT APPROACHES
FROM THE GREAT LAKES REGION...ISOLATED TO SCATTERED SHOWERS...AND
PERHAPS SOME THUNDERSTORMS SHOULD DEVELOP AFTER
MIDNIGHT...INITIALLY ACROSS THE WESTERN ADIRONDACKS...AND THEN FOR
AREAS MAINLY N OF THE MOHAWK RIVER VALLEY INTO SOUTHERN VT TOWARD
OR AROUND DAYBREAK. THIS AREA WILL BE CLOSER TO THE UPPER LEVEL
DYNAMICS ASSOCIATED WITH THE FRONTAL SYSTEM...AND ALSO BE WHERE
SOME BETTER ELEVATED INSTABILITY WILL RESIDE. FURTHER
SOUTH...FORCING SHOULD REMAIN LESS...SO ONLY EXPECT ISOLATED AREAL
COVERAGE OF ANY SHOWERS. EXPECT MINS TO FALL INTO THE LOWER/MID
60S IN MOST AREAS.
WED...WILL KEEP SLIGHT CHC TO LOW CHC POPS FOR AREAS NEAR AND E OF
THE HUDSON RIVER THROUGH THE MORNING AS THE SECONDARY COLD FRONT
PASSES. IN ITS WAKE...EXPECT GUSTY WEST TO NORTHWEST WINDS TO
DEVELOP...USHERING IN COOLER AND LESS HUMID AIR. EXPECT MAX TEMPS
TO REACH THE MID/UPPER 70S IN MOST VALLEY AREAS...EXCEPT FOR
LOWER 80S ACROSS PORTIONS OF THE MID HUDSON VALLEY...WITH ONLY
60S ACROSS HIGHER ELEVATIONS ACROSS THE SOUTHERN ADIRONDACKS.
CLOUDS MAY LINGER INTO THE AFTERNOON HOURS ACROSS HIGHER
ELEVATIONS...WITH PARTLY TO MOSTLY SUNNY SKIES DEVELOPING IN
VALLEY AREAS BY AFTERNOON.
WED NT...THE COMBINATION OF MAINLY CLEAR SKIES...WINDS TRENDING TO
CALM...AND A COOL AIR MASS SHOULD LEAD TO TEMPS FALLING INTO THE
40S TO LOWER 50S IN MOST AREAS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY...EXPECT MOSTLY SUNNY SKIES...WITH TEMPS REACHING 75-80
IN VALLEYS...AND UPPER 60S TO MID 70S ACROSS HIGHER ELEVATIONS.
THURSDAY NIGHT THROUGH FRIDAY...A WAVE OF LOW PRESSURE IS EXPECTED
TO FORM ALONG OR OFF THE NORTHERN MID ATLANTIC COAST. MOST MODELS
TRACK THE SYSTEM FAR ENOUGH EAST OF THE REGION TO KEEP ITS IMPACTS
LIMITED. AT THIS TIME...HAVE KEPT OUT ANY RAINFALL...ALTHOUGH WILL
NEED TO WATCH FUTURE MODEL TRENDS IN CASE SOME SHOWERS NEED TO BE
INTRODUCED FOR EXTREME SE AREAS. EXPECT MAX TEMPS TO REACH THE
MID 70S TO LOWER 80S...WITH OVERNIGHT MINS FALLING INTO THE 50S.
FRIDAY NIGHT THROUGH MONDAY...NO CHANGES TO THIS PORTION OF
FORECAST FROM PREVIOUS UPDATE...WITH THE POSSIBILITY OF SCATTERED
SHOWERS AND THUNDERSTORMS FROM AN APPROACHING FRONTAL SYSTEM FOR
LATE SAT INTO SUNDAY. EXPECT DAYTIME MAX TEMPS TO REACH THE 70S TO
LOWER 80S...WITH OVERNIGHT MINS TO FALL INTO THE 50S TO LOWER 60S.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS SHOULD PREVAIL THROUGH TONIGHT. THAT SAID...WE
HAVE NOW CARRIED VCTS AND A TEMPO FOR MVFR TSRA (3SM OVC020) AT KPOU
FOR MUCH OF THE AFTERNOON SINCE RADARS INDICATED SHOWERS AND
SCATTERED STORMS ALREADY IN THE VICINITY OF THAT TAF.
FURTHER NORTH...JUST WENT WITH VCSH AT THE OTHER TAFS SITES SINCE
THERE WAS NOTHING MUCH ON THESE RADARS WE DO NOT EXPECT A LOT OF
DEVELOPMENT. MAINLY VFR...BUT OCCASIONAL MVFR CIGS STILL COULD
HAPPEN UNTIL 00Z SO CONTINUE WITH TEMPO GROUPS THERE.
THE WIND HAS SHIFTED TO A WEST OR NORTHWESTERLY DIRECTION AND WILL
CONTINUE THAT WAY GENERALLY 10 KTS (WITH SOME HIGHER GUSTS TO 20KTS
AT KPSF/KALB). THE WIND WILL DIMINISH AFTER DARK.
LATER TONIGHT A COLD FRONT WILL CROSS THE TAF SITES. THERE LOOKS TO
BE LITTLE IN THE WAY WEATHER ISSUES WITH THE FRONT ITSELF. THE
THREAT FOR ADDITIONAL CONVECTION WITH THE FRONT LOOKS VERY LOW
(UNDER 25 PERCENT) BUT CANNOT COMPLETELY RULE OUT A SHOWER OR A
THUNDERSTORM ASSOCIATED WITH IT. FOR NOW...NOT EVEN A MENTION OF
VCSH DUE TO A VERY LOW THREAT.
THE WIND AHEAD OF THE FRONT WILL BE LIGHT...PERHAPS BACKING TO MORE
WSW FLOW. AFTER THE FRONT GOES THROUGH LATER TONIGHT...A WEST OR
NORTHWEST WIND WILL PICK UP AROUND 10KTS...GUSTING UP TO 24KTS AT
KPSF AND KALB.
OUTLOOK...
WEDNESDAY-FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT
WEATHER.
SATURDAY THROUGH SUNDAY: MODERATE OPERATIONAL IMPACT. SCATTERED
RAIN SHOWERS...THUNDERSTORMS.
&&
&&
.FIRE WEATHER...
A WIDESPREAD SOAKING RAIN WILL OCCUR FOR MOST AREAS THROUGH TODAY
OUTSIDE OF THE WESTERN ADIRONDACKS...WHERE SCATTERED SHOWERS ARE
EXPECTED.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE
FOLLOWING COUNTIES: COLUMBIA...DUTCHESS...GREENE...ULSTER...LITCHFIELD...
BERKSHIRE...BENNINGTON AND WINDHAM. THE WATCH HAS BEEN DROPPED
FOR THE CAPITAL DISTRICT AND THE LAKE GEORGE SARATOGA REGION.
THE WARM FRONT CONTINUES TO MOVE NORTHWARD AND THE WAVE OF LOW
PRESSURE OFF TO THE NORTHEAST. THIS PLACES THE AREA IN THE WARM
SECTOR OF THE APPROACHING LOW PRESSURE SYSTEM. CONVECTION IS
FIRING UP MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT IN
THE MORE UNSTABLE AND MOIST AIR WHERE SURFACE BASED CAPES ARE
1000-2000 J/KG BASED ON THE SPC MESOSCALE ANALYSIS. HAVE KEPT THE
FLASH FLOOD WATCH FOR AREAS THAT ARE MOST LIKELY TO HAVE
CONVECTION PLUS PWATS ARE STILL VERY HIGH AROUND 2 INCHES ACROSS
THIS AREA AND STORM MOVEMENT IS EASTERLY SO TRAINING OF STORMS COULD
BE A PROBLEM.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ058>061-
063>066.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...IAA/KL
NEAR TERM...IAA/HWJIV
SHORT TERM...KL
LONG TERM...LFM
AVIATION...HWJIV
FIRE WEATHER...KL
HYDROLOGY...IAAHazardous weather outlook, Jul 23, 5:01 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 501 AM EDT TUE JUL 23 2013 NYZ032-033-038>040-047-082-241100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-NORTHERN FULTON- 501 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS AND POSSIBLY MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LOCALIZED FLASH FLOODING CAN NOT BE RULE OUT IF STORMS MOVE OVER AN AREA REPEATEDLY. AT THIS TIME...THE THREAT IS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING. THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY TELEPHONE. CTZ001-013-MAZ001-025-NYZ041>043-048>054-058>061-063>066-083-084- VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 501 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK NOT INCLUDING THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR GREATER...AND OR ANY FLOODING...TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY TELEPHONE.
In the hours before
Special weather statement, Jul 23, 2:22 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 222 PM EDT TUE JUL 23 2013 NYZ060-061-064>066-231845- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 222 PM EDT TUE JUL 23 2013 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RHINEBECK...OR ABOUT OVER RHINEBECK...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF STANFORDVILLE BY 240 PM EDT PINE PLAINS AND 8 MILES SOUTHWEST OF ANCRAM BY 245 PM EDT LAT...LON 4215 7354 4184 7352 4180 7397 4205 7403 TIME...MOT...LOC 1822Z 263DEG 20KT 4193 7387 IRL
Special weather statement, Jul 23, 2:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 246 PM EDT TUE JUL 23 2013 CTZ001-NYZ061-064>066-231915- NORTHERN LITCHFIELD CT-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-EASTERN COLUMBIA NY- 246 PM EDT TUE JUL 23 2013 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 10 MILES SOUTHEAST OF RHINEBECK...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... AMENIA...7 MILES NORTH OF DOVER PLAINS AND 8 MILES SOUTH OF MILLERTON BY 255 PM EDT SHARON BY 300 PM EDT CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 310 PM EDT LAT...LON 4201 7325 4171 7332 4176 7398 4199 7395 TIME...MOT...LOC 1846Z 283DEG 31KT 4186 7367 IRL
Special weather statement, Jul 23, 3:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT TUE JUL 23 2013
CTZ001-013-231930-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
305 PM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 11 MILES WEST OF
TORRINGTON...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
TORRINGTON...6 MILES SOUTH OF WINSTED AND 8 MILES WEST OF NEW
HARTFORD BY 330 PM EDT
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.
LAT...LON 4179 7347 4197 7343 4194 7290 4191 7290
4189 7294 4186 7295 4184 7293 4182 7294
4180 7296 4179 7301 4171 7300
TIME...MOT...LOC 1905Z 278DEG 23KT 4187 7333Special weather statement, Jul 23, 3:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT TUE JUL 23 2013
CTZ001-013-NYZ064>066-232015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
312 PM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR FAIRVIEW...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST
AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
PLEASANT VALLEY BY 320 PM EDT
7 MILES SOUTH OF MILLBROOK BY 340 PM EDT
6 MILES SOUTH OF DOVER PLAINS BY 410 PM EDT
WINGDALE...6 MILES WEST OF GAYLORDSVILLE...6 MILES NORTH OF PAWLING
AND 8 MILES SOUTHWEST OF KENT BY 415 PM EDT
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.
LAT...LON 4151 7345 4153 7345 4163 7350 4165 7349
4166 7351 4153 7352 4153 7353 4167 7402
4184 7394 4176 7338 4150 7342
TIME...MOT...LOC 1912Z 289DEG 12KT 4172 7387The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:07 AM EDT | Flash Flood Watch | ALY | Northwest Hills Planning Region | 18 hr |
| Jul 23, 3:31 AM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 6 hr |
| Jul 23, 1:56 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 4 hr |
| Jul 23, 3:05 PM EDT | Special Weather Statement | ALY | 25 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.